MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU404010
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that these lots met all pre-release specifications.Also was involved tgu404015/14222568; (b)(4).According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to dissection.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Please note, that medwatch#2017233-2019-00136 was emailed to fda to cover the aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2016, the patient was implanted with conformable gore® tag® thoracic endoprostheses to treat a thoracoabdominal aortic aneurysm.The devices were placed in the distal descending thoracic aorta.Patient tolerated the procedure.Reportedly, the pre-treatment computed tomography angiography (cta) showed that the maximum diameter of the aortic aneurysm/lesion was 65mm.It was reported that a dissection originated immediately adjacent below the distal end of the implanted thoracic endograft extending throughout the abdominal aorta into the common iliac arteries bilaterally.The first device (tgu404015/14222568) was deployed at the area of severe tortuosity covering the proximal tear but approximately 5 cm superior to the celiac axis.This deployed nicely.However, the physician wanted to extend this down the celiac access to exclude the dissection, therefore a tgu404010/13263733 was used as a distal extension.The device was placed into the aorta and second angiogram was performed demonstrating the location of the celiac axis again and this was confirmed, and the second device was delivered 1 or 2 cm superior to the celiac access.From (b)(6) 2016 to (b)(6) 2017, the aneurysm diameter decreased in size from 59mm to 43mm.However, on (b)(6) 2018, the follow up cta showed that the maximum diameter of the aortic aneurysm/lesion was 48.6mm.On (b)(6) 2019, the follow up cta showed that the maximum diameter of the aortic aneurysm/lesion was 43mm.On (b)(6) 2019, the aortic and left iliac dissection was identified.Reportedly, the endovascular treatment and an open procedure were not possible due to the significant risk of morbidity and mortality.The physician is monitoring the patient.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8414705
Report Number2017233-2019-00135
Device Sequence Number2170125
Product Code MIH
UDI-Device Identifier00733132617739
UDI-Public00733132617739
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberTGU404010
Device Lot Number13263733
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight87